Official Website Of Dr. Peter J. D'Adamo & The Blood Type Diet®
The D'Adamo Forums
The Forums, which have functioned in one way or another since 1996, have now been closed to new posting. However there is a wealth of accumulated wisdom that can be searched for and utilized, so we've archived the messages.
Join our new forum on Facebook, the Eat Right 4 Your Type Group.
Greetings to my fellow posters! You'll probably all think I am a special kinda crazy, as I just discovered this board last week and already have a few postings and some weirdness going on, but the support here is great and I am having some weirdness, of course, or I probably wouldn't be here typing away trying to find a solution.
So, I've been following diet for a few weeks now (feeling great, mystery pains gone) and had started taking some of the vitamins. Had what I thought might be a reaction, stopped them all, started back one at a time, starting with Polyflora o (PFO). It was fine, only taking one a day for awhile as I seem to be extra sensitive to vitamins and started back with one tab of the Polvite o (PVO). Strange stomach gurglings, little gaseous, but nothing major. On second day of PVO & PFO, I have very strange, bitter taste in mouth--almost metalic. Don't notice it until I put food in my mouth, then it's this crazy, bitter, awful taste. The more dense the food the more bitter the taste.
To complicate matters, I had a temporary moment of insanity (TMI)at the grocery store and had bought a turkey roast (pre-brined) at the store and cooked it for dinner (first night of PVO). Now, I looked at that label and there was no MSG, no nitrites, but in that instant of TMI, I didn't recognize what I now believe were hidden sulfites (it was NOT listed on the label). That thing was super-salty and I started getting revved up Sat. evening and after a mostly sleepless Saturday night spent all day Sunday with, what I can only describe as a sulfite hangover, on a mad cleaning binge (the bathroom was the main source of my ire, but it is now sparkling clean!) Something in that turkey roast wound me up like the Eveready Bunny and I will never, EVER, buy prepared turkey roast again, I swear, I double-pinky swear!
That said, the funky taste in mouth started the morning after. It continued throughout my day, actually worsening, and ruined my dinner (turkey again, but clean, home-roasted) It's with me this morning and now it's even ruining my morning tea, which is my own special heavenly blend of silver white tea, jasmine oolong along with a green rooibos fruitica (big fan of Teavana)....yes, into the tea--sorry--sidetracking!
Now, when I say bitter, I have to tell you all that I am into all sorts of foods and am somewhat of an amateur herbalist. I've drunk teas and potions over the years (in the search for better health, of course) that most people would gag on and refuse drink, while I don't bat an eyelash. I love bitter greens and most all foods that are somewhat bitter. But this, is a most unpleasant sort of bitter.
As far as sulfites or food additives are concerned, my reactions have never included this sort of thing in the past. They just wire me up to the point of feeling like I've had way too much caffeine with an extra dose of edginess thrown in for good measure, so I do avoid them, except when experiencing the prior-mentioned TMI (they do become less and less as my body rebels more vehemently).
I had also been eating lots of pumpkin seeds prior--but gave them up yesterday to see if those have been making me itch. That was another thread, but I did discover that turmeric caplets give me a niacin like flush and make me itch. So stopped that. Still a little itchy so I'm giving up the pumpkin seeds (darnit--i luved those!).
Can't imagine that one capsule of PVO or the PFO would cause this sort of thing...more probably the crazy sulfites. OR is it possible that I am detoxing? I've stopped all vitamins for now and drinking lots of water (which I did yesterday, too). But the bitterness is still there with a vengeance. It is slightly metalic, too...but mostly bitter.
As my body heals, I've noticed I do become more sensitive to poor food choices and additives...still feeling a bit edgy from the Saturday evening dinner fiasco...something is still tweaking my system a bit, so I'm thinking it must be the preservatives...but part of me is still thinking detox?
Has anyone out there had any kind of similar reaction to sulfites or vitamins or while detoxing on the diet?
All your kind words of advice and wisdom are all greatly appreciated...if it weren't for this board, I would be mostly alone with all this diet/detox stuff...many thanks!
Hey, thanks for the links and notes--I scanned the ketosis page and will read more on that when I have more time--still have slight bitter taste--it's fading, but quite gradually...drinking lots of purified water and eating soups (beef or turkey vegetable/rice with the bones) along with a daily romaine salad with hb egg, a few almonds here and there, ground flax seed in very watered down compliant juices...still a little wired up, but not as much today as yesterday! Getting the fats in the soups, cod-liver oil and a little olive oil with the salad...oh, yeah--and toasted ezekial muffins with butter--I don't portion control--never have--I eat what I want--no weight problem, here--although dropping two or three lbs would help me fit better into my skinny jeans. Oh, yeah--I've been super-thirsty and peeing like a racehorse!
Trouble sleeping--drank a calcium/magnesium drink last night at 1 a.m. to get to sleep (the original CALM in the blue can). Also feeling a bit of mild flushing. Normally, I would think it's a precurser to hot flashes, but I suspect it's somehow all related to the detox phase...or NOT! It does feel a bit different...I suppose time will tell! Oh, yeah--still having a slight bit of itching on left ear--how weird is that? It was suggested to me that nuts might be the culprit, so I've switched from pumpkin seeds to almonds to see if that helps--not quite ready to give up the nuts, yet as my diet is so limited right now, I need a handy snack...also looking into liver cleanse--gosh, I am rambling--told you all I've been feeling wired up! Sorry...my brain seems to be on overload!
It's sounding to me like this is all somewhat normal?
For those peri meno nights, I take 5HTP (I know, not highly recommended for O's) but a couple of those babies and I actually sleep past 5:30 am!!!
Sometimes I feel groggy when I wake up, but a quick bike ride or run usually shakes it off.
I have tried GABA, but for some reason that makes me tired and drowsy and I can't shake it for days.
5HTP, that's what I take! If I need more help I take the AB Calm, which makes me urinate more (usually within the hour), but I do sleep better. I've tried melatonin and it makes me super-groggy next day. Also, have heard some naturopaths recommend against the melatonin as it's a hormone. Sometimes I only take 50 mg. 5htp, on worse nights 100 mg. Last night was a 100 mg night as I haven't been sleeping much, prior. I've heard of people taking much larger doses, but I tend to be sensitive to drugs--tylenol can make me a little sleepy and so does ibuprofen (which I can't take anymore, due to stomach).
Jeanb and Rubydoo, That's interesting about the 5HTP. My endocrinologist recommended that I take it along with melatonin but I haven't tried it yet. It sure would be nice to get a good night's sleep. I can't remember the last time that I did. Jane
[quote=7110]I do not want to get started on my sleep issues, or lack there of... Where can I get some 5htp and why is it not recommended for O's?[/quote
Hi Golfzilla, not sure why it's not recommended for o's, but it sure helped me get off anti-depressants, which are worse, I am quite certain! Also helps me sleep right now. Some of the standard OTC herbs have too many herbs in them and don't work for me. Some actually make me a little sleepy, yet nervous, if you can imagine that! I seem to do much better with simple formulas--with only one, two or three ingredients max. Anything more than that, and there's something there that'll mess with me and muck it all up.
I get mine at Vitamin Shoppe. If you don't have a store, they do have an on-line...do a google search. Pretty much any natural food store/vitamin shop should have it--just get a good quality brand. I like the Solaray brand. I did once buy a house brand (cheaper) and I noticed a difference in quality--didn't work as well. Also, there are two other products that help me. I prefer the first, the second one will do when I can't find the other. AB CALM is calcium/magnesium powder you mix with hot water and drink before bed. The other is a different band, also called Calm, and they have two different formulas, one is cal/mag the other is just mg. Both have trace vitamins that support the minerals. You should be able to order either from a reputable vitamin source on-line.
I don't know if 5HTP has an addictive quality to it--it is a food-based substance, but anything that gets you to sleep probably has the potential to become somewhat addicting. I try to monitor myself and if I'm feeling sleepy without it, I don't take it.
If someone else wants to chime in on why it's not good for o's, I'm all ears/eyes, but other o's here use it and I've been using it for a few months now, before trying the BTD. Not giving it up unless I find something better. Good luck!
GT1; L (a-b-); (se); PROP-T; NN Sa Bon Nim Admin & Columnist
Location: ''eternal spring'' Cuernavaca - Mex.
In general O's are better off boosting dopamine than they are boosting serotonin. Perhaps you should try a little L-tyrosine instead..
''Just follow the book, don't look for magic fixes to get you off the hook. Do the work.'' Dr.D.'98 DNA mt/Haplo H; Y-chrom/J2(M172);ESTJ The harder you are on yourself, the easier life will be on you!